Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2016, 5:01 PM CDT for Chambers County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 7, 2016, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
County Chambers County, AL
The radar
The Maxwell AFB radar (KMXX), 67 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WWUS84 KBMX 072201
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT SUN AUG 7 2016
ALZ038-072230-
CHAMBERS AL-
501 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAMBERS COUNTY
UNTIL 530 PM CDT...
AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DENSON...OR NEAR LAFAYETTE...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LANETT...LAFAYETTE...STROUD...LA FAYETTE...LAKEVIEW...
POST OAK FORKS...WELCH...DENSON...STANDING ROCK...AMITY PARK...
FREDONIA...VEASEY CREEK PARK...BUFFALO...STROUD CREEK...
ROCKY POINT...STATE LINE PARK AND SOUTHERN HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3286 8520 3291 8547 3311 8541 3311 8523
3292 8519
TIME...MOT...LOC 2201Z 027DEG 7KT 3296 8531
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:00 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 7, 4:00 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Birmingham AL 400 PM CDT SUN AUG 7 2016 .SHORT TERM... Tonight through Monday. Wet pattern with scattered to numerous showers and thunderstorms present across Central Alabama this afternoon in a warm moist tropical atmosphere as an upper low pressure system is nearby to the south along with a stalled surface boundary stretched across the middle of Central Alabama. Surface boundary is expected to remain stalled across the area on Monday with no cooler/drier air associated with the boundary expected. Two plus inch precipitable water values continue tonight and Monday...so will be keeping the umbrella handy and better than average pops, especially in the afternoon/evening. 08 .LONG TERM... Tuesday through Saturday. Not many changes to the long term forecast today, as we're still expecting the closed low to our southeast to retrograde westward through all of next week. With the old surface boundary still in the vicinity as well, we'll have numerous to widespread showers and storms each afternoon. Most activity will be diurnally driven, with the most coverage during the peak heating of the day. PWATs will continue to increase, and are expected between 2.2 to maybe over 2.5 inches almost all week. Locally heavy rainfall will most certainly occur with these tropical showers and storms. Confidence continues to be fairly low in terms of where the heaviest corridors of rainfall will occur, and amounts. As was mentioned on this morning's AFD, the model fluctuations are already occurring, as the 12z ECMWF has ramped the mid-level low back up once again. If that verifies, we could definitely be looking at very heavy rainfall and a flood threat across at least our eastern and southeast counties Thursday through Saturday. The GFS continues to indicate a weaker system, becoming an open trough moving as far west as Louisiana by Friday evening. That would indicate much less rainfall potential across Central Alabama. Therefore, we'll continue to not mention any flooding in the HWO, until better consistency in the location and strength of this system materializes. We'll also be able to better pinpoint QPF amounts and ranges with better guidance agreement. However, folks can certainly plan on numerous to widespread showers and storms each day and possibly during the overnight hours as well. Overnight activity would be the most likely across our southern counties closer to the actual system. Long-Range guidance continues to diverge as we approach next week in regards to the mid-level system, with the ECMWF keeping the system in tact. The GFS is only advertising the weaker trough over Louisiana. As an upper trough digs across the Great Lakes States and surface front approaches, additional tropical moisture will push northward, with numerous to widespread showers and storms expected to continue across Central Alabama regardless of the strength of the system. Therefore, we're going to see a prolonged period of unsettled conditions for at least the foreseeable future from Monday through early next week. 56/GDG && .AVIATION... 18Z TAF Discussion. Afternoon satellite and radar shows developing storms on the AL/MS border to the west and to the east along the GA/AL border due to a stalled frontal boundary.May see some of drifting storms early this afternoon as daytime heating begins to reach its peak. A surface boundary will slowly push southward and continue to bring in showers and thunderstorms with storms possible for most all locations starting around 19-21z. Storms are expected to begin to transition southward, first leaving northern sites in the late evening then southern sites later tonight. Outside of thunderstorms, VFR conditions are expected to persist. 92/08 && .FIRE WEATHER... A tropical air mass will be present through the upcoming work week. This will result in high rain chances each day. Critical fire weather conditions will not occur this week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 74 90 73 89 73 / 60 70 40 60 40 Anniston 74 88 74 88 74 / 70 70 40 60 40 Birmingham 75 90 76 90 76 / 60 70 40 60 30 Tuscaloosa 74 93 74 92 74 / 50 70 30 60 30 Calera 75 90 74 90 74 / 60 70 40 60 40 Auburn 74 90 73 87 72 / 60 70 40 60 40 Montgomery 76 92 76 92 75 / 70 70 40 60 40 Troy 73 91 72 90 72 / 60 70 40 70 40 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 7, 4:38 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 438 AM CDT SUN AUG 7 2016 ALZ011>015-017>050-081245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 438 AM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THERE IS A SMALL CHANCE THAT HEAT INDICES WILL REACH 105 DEGREES ACROSS THE SOUTHERN COUNTIES THIS AFTERNOON. CLOUD COVER AND RAIN MAY LIMIT THIS CHANCE EVEN MORE. WITH THAT SAID A FEW ISOLATED LOCATIONS MAY BRIEFLY REACH THIS LEVEL. THE MAIN AREA OF CONCERN IS ALONG AND SOUTH OF A LINE FROM DEMOPOLIS TO MONTGOMERY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 2:58 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT SUN AUG 7 2016 ALZ028-036-037-072045- TALLAPOOSA AL-COOSA AL-CLAY AL- 258 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...NORTHEASTERN COOSA AND NORTHWESTERN TALLAPOOSA COUNTIES UNTIL 345 PM CDT... AT 258 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GOLDVILLE...OR 9 MILES SOUTH OF ASHLAND...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALEXANDER CITY...GOODWATER...NEW SITE...GOLDVILLE...HATCHET... HILLABEE CREEK...NORTHERN LAKE MARTIN...HACKNEYVILLE... CLEVELAND CROSSROADS AND MILLERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3325 8587 3315 8570 3293 8587 3303 8617 TIME...MOT...LOC 1958Z 035DEG 7KT 3314 8590 05
Special weather statement, Aug 7, 3:56 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT SUN AUG 7 2016
ALZ025-034-072130-
BIBB AL-SHELBY AL-
356 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY AND
NORTHEASTERN BIBB COUNTIES UNTIL 430 PM CDT...
AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYLENE...OR NEAR ALABASTER...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALABASTER...HELENA...MONTEVALLO...WILTON...
UNIVERSITY OF MONTEVALLO...AMERICAN VILLAGE...MAYLENE...
SHELBY COUNTY AIRPORT...ALABASTER VETERANS PARK...SAGINAW...HEBRON...
DOGWOOD...MARVEL AND SILURIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3325 8708 3325 8698 3327 8697 3327 8695
3328 8693 3330 8693 3330 8692 3331 8691
3331 8690 3332 8688 3317 8675 3301 8699
3322 8711
TIME...MOT...LOC 2055Z 037DEG 10KT 3320 8692
05Special weather statement, Aug 7, 3:59 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT SUN AUG 7 2016
ALZ050-072145-
BARBOUR AL-
359 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
445 PM CDT...
AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OSCO...OR NEAR EUFAULA...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...OSCO AND RICHARDS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3171 8530 3192 8525 3191 8511 3190 8511
3189 8512 3189 8513 3188 8513 3186 8514
3179 8513 3178 8514 3176 8513 3177 8515
3174 8521 3171 8521 3170 8522
TIME...MOT...LOC 2058Z 006DEG 10KT 3180 8520
05Special weather statement, Aug 7, 4:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 422 PM CDT SUN AUG 7 2016 ALZ025-034-035-072200- CHILTON AL-BIBB AL-SHELBY AL- 422 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHILTON... SOUTHWESTERN SHELBY AND EAST CENTRAL BIBB COUNTIES UNTIL 500 PM CDT... AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILTON...OR NEAR CALERA...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALABASTER...CALERA...MONTEVALLO...JEMISON...THORSBY...WILTON... UNIVERSITY OF MONTEVALLO...BRIERFIELD IRONWORKS PARK... AMERICAN VILLAGE...ASHBY...DOGWOOD AND MINOOKA PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3319 8684 3308 8669 3292 8675 3304 8703 TIME...MOT...LOC 2121Z 022DEG 8KT 3303 8680 05
Special weather statement, Aug 7, 4:35 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 435 PM CDT SUN AUG 7 2016 ALZ024-025-034-072200- BIBB AL-JEFFERSON AL-SHELBY AL- 435 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHELBY... NORTHEASTERN BIBB AND SOUTH CENTRAL JEFFERSON COUNTIES UNTIL 500 PM CDT... AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BESSEMER...MOVING SOUTHWEST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOOVER...ALABASTER...BESSEMER...HELENA...ROSS BRIDGE... HOOVER METROPOLITAN STADIUM...MAYLENE...BENT BROOK GOLF CLUB... JOE TUCKER PARK...MARVEL...PROMENADE TANNEHILL...BESSEMER AIRPORT... MCADORY...MCCALLA AND LAKE CYRUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3340 8683 3319 8683 3303 8702 3335 8706 TIME...MOT...LOC 2135Z 063DEG 5KT 3332 8692 05
Special weather statement, Aug 7, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT SUN AUG 7 2016
ALZ038-072230-
CHAMBERS AL-
501 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAMBERS COUNTY
UNTIL 530 PM CDT...
AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DENSON...OR NEAR LAFAYETTE...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LANETT...LAFAYETTE...STROUD...LA FAYETTE...LAKEVIEW...
POST OAK FORKS...WELCH...DENSON...STANDING ROCK...AMITY PARK...
FREDONIA...VEASEY CREEK PARK...BUFFALO...STROUD CREEK...
ROCKY POINT...STATE LINE PARK AND SOUTHERN HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3286 8520 3291 8547 3311 8541 3311 8523
3292 8519
TIME...MOT...LOC 2201Z 027DEG 7KT 3296 8531
05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:58 PM CDT | Special Weather Statement | BMX | Clay | 47 min |
| Aug 7, 3:56 PM CDT | Special Weather Statement | BMX | Bibb | 34 min |
| Aug 7, 4:22 PM CDT | Special Weather Statement | BMX | Bibb | 38 min |
| Aug 7, 4:35 PM CDT | Special Weather Statement | BMX | Shelby | 25 min |
| Aug 7, 5:44 PM CDT | Special Weather Statement | BMX | Lee | 31 min |
| Aug 7, 5:50 PM CDT | Special Weather Statement | BMX | Coosa | 25 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.